Alert archive / California / Frost Advisories in 2012

Frost Advisory 32, NWS Medford, OR

August 27, 2012Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon

NWS Medford, OR issued this frost advisory at Aug 27, 2012, 1:56 PM PDT for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Aug 28, 2012, 3:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2012, 1:56 PM PDT (20:56 UTC)
In effect from
Aug 28, 2012, 3:00 AM PDT
Expired
Aug 28, 2012, 8:00 AM PDT
In force
5 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WWUS76 KMFR 272056
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
156 PM PDT MON AUG 27 2012

...FROST AND FREEZING TEMPERATURES POSSIBLE TUESDAY MORNING ACROSS
KLAMATH...LAKE AND SOUTHEAST SISKIYOU COUNTIES...

.A COOL AIR MASS REMAINS OVER THE AREA TONIGHT AND TUESDAY NIGHT.
THIS ALONG WITH CLEAR SKIES AND LIGHT WINDS WILL LEAD TO
ADDITIONAL COOLING. FREEZING TEMPERATURES ARE POSSIBLE OVER PARTS OF
NORTHERN KLAMATH...LAKE AND PARTS OF SISKIYOU COUNTY EAST OF MOUNT
SHASTA LATE TONIGHT INTO EARLY TUESDAY MORNING. MANY PARTS OF KLAMATH 
AND LAKE COUNTIES AND PART OF SISKIYOU COUNTY EAST OF MOUNT SHASTA
WILL ALSO SEE TEMPERATURES DOWN INTO THE FROST POTENTIAL LATE
TONIGHT. CONDITIONS ARE FAVORABLE FOR THE SAME LOCATIONS TO GET
NEAR OR BELOW FREEZING LATE TUESDAY NIGHT INTO EARLY WEDNESDAY. 

CAZ082-ORZ029>031-281100-
/O.NEW.KMFR.FZ.W.0017.120828T1000Z-120828T1500Z/
/O.NEW.KMFR.FR.Y.0032.120828T1000Z-120828T1500Z/
/O.NEW.KMFR.FZ.A.0012.120829T1000Z-120829T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
156 PM PDT MON AUG 27 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY. A
FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN
EFFECT FROM 3 AM TO 8 AM PDT TUESDAY. IN ADDITION...A FREEZE
WATCH HAS BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE
TUESDAY NIGHT THROUGH WEDNESDAY MORNING. 

* TEMPERATURES: MINIMUM TEMPERATURES WILL BE AROUND 30 IN THE
  FREEZE WARNING AREA. MINIMUM TEMPERATURES IN THE FROST ADVISORY
  AREA WILL BE 32 TO 36 DEGREES.


* LOCATIONS IN THE FREEZE WARNING INCLUDE: CRESCENT AND MCCLOUD.

* LOCATIONS IN THE FROST ADVISORY INCLUDE: CHEMULT...SPRAGUE
  RIVER...FORT ROCK AND BEATTY.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

PETRUCELLI
3 follow-up statements
991 
WWUS76 KMFR 280922
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
222 AM PDT TUE AUG 28 2012

...FROST AND FREEZING TEMPERATURES THIS MORNING AND AGAIN
WEDNESDAY MORNING ACROSS KLAMATH...LAKE AND SOUTHEAST SISKIYOU
COUNTIES...

.CLEAR SKIES AND LIGHT WINDS WITH AN ALREADY COOL AIR MASS
ARE LEADING TO FREEZING TEMPERATURES THIS MORNING OVER PARTS OF
NORTHERN KLAMATH AND LAKE COUNTIES AS WELL AS SISKIYOU COUNTY EAST
OF MCCLOUD. THE AIRMASS WILL COOL EVEN FURTHER TONIGHT INTO
WEDNESDAY MORNING LEADING TO FROST AND FREEZING CONDITIONS IN
ROUGHLY THE SAME AREAS.

CAZ082-ORZ029>031-281600-
/O.UPG.KMFR.FZ.A.0012.120829T1000Z-120829T1500Z/
/O.NEW.KMFR.FR.Y.0033.120829T1000Z-120829T1500Z/
/O.NEW.KMFR.FZ.W.0018.120829T1000Z-120829T1500Z/
/O.CON.KMFR.FZ.W.0017.120828T1000Z-120828T1500Z/
/O.CON.KMFR.FR.Y.0032.120828T1000Z-120828T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
222 AM PDT TUE AUG 28 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY...

A FROST ADVISORY AND FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM
PDT THIS MORNING. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ALSO
ISSUED A FREEZE WARNING AND FROST ADVISORY... BOTH OF WHICH ARE IN
EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY.

* TEMPERATURES: 28 TO 32 DEGREES IN THE FREEZE WARNING AREA...32
  TO 36 DEGREES IN THE FROST ADVISORY AREA.

* LOCATIONS IN THE FREEZE WARNING INCLUDE: CRESCENT AND CHEMULT IN
  OREGON AND RURAL AREAS EAST OF MCCLOUD IN CALIFORNIA.

* LOCATIONS IN THE FROST ADVISORY INCLUDE: CHILOQUIN AND FORT ROCK
  IN OREGON AND RURAL AREAS EAST OF MCCLOUD IN CALIFORNIA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WRIGHT
689 
WWUS76 KMFR 281328
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
628 AM PDT TUE AUG 28 2012

...FROST AND FREEZING TEMPERATURES THIS MORNING AND AGAIN
WEDNESDAY MORNING ACROSS PORTIONS OF MODOC...KLAMATH...LAKE AND
SOUTHEAST SISKIYOU COUNTIES...

.CLEAR SKIES AND LIGHT WINDS WITH AN ALREADY COOL AIR MASS ARE
LEADING TO FREEZING TEMPERATURES THIS MORNING OVER PARTS OF
MODOC...NORTHERN KLAMATH AND LAKE COUNTIES AS WELL AS SISKIYOU 
COUNTY EAST OF MCCLOUD. THE AIRMASS WILL COOL EVEN FURTHER TONIGHT
INTO WEDNESDAY MORNING LEADING TO FROST AND FREEZING CONDITIONS IN
ROUGHLY THE SAME AREAS.

CAZ082-ORZ029>031-282130-
/O.CON.KMFR.FZ.W.0017.000000T0000Z-120828T1500Z/
/O.CON.KMFR.FZ.W.0018.120829T1000Z-120829T1500Z/
/O.CON.KMFR.FR.Y.0032.000000T0000Z-120828T1500Z/
/O.CON.KMFR.FR.Y.0033.120829T1000Z-120829T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
628 AM PDT TUE AUG 28 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
WEDNESDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY.
A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY.

* TEMPERATURES: 28 TO 32 DEGREES IN THE FREEZE WARNING AREA... 
  32 TO 36 DEGREES IN THE FROST ADVISORY AREA. 

* LOCATIONS IN THE FREEZE WARNING INCLUDE: CRESCENT AND CHEMULT
  IN OREGON AND RURAL AREAS EAST OF MCCLOUD IN CALIFORNIA. 

* LOCATIONS IN THE FROST ADVISORY INCLUDE: CHILOQUIN AND FORT
  ROCK IN OREGON AND RURAL AREAS EAST OF MCCLOUD IN 
  CALIFORNIA. 

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ085-281500-
/O.EXA.KMFR.FR.Y.0032.000000T0000Z-120828T1500Z/
MODOC COUNTY-
INCLUDING THE CITY OF...ALTURAS
628 AM PDT TUE AUG 28 2012

...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES: 32 TO 36 DEGREES WITH ISOLATED LOW SPOTS FALLING
  TO AS LOW AS 30F.

* LOCATIONS IN THE FROST ADVISORY INCLUDE: ELEVATIONS BELOW 4400
  FEET ELEVATION TO INCLUDE ALTURAS...CANBY...AND MODOC NATIONAL
  WILDLIFE REFUGE.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BTL
134 
WWUS76 KMFR 281452
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
752 AM PDT TUE AUG 28 2012

...FROST AND FREEZING TEMPERATURES THIS MORNING AND AGAIN
WEDNESDAY MORNING ACROSS PORTIONS OF MODOC...KLAMATH...LAKE AND
SOUTHEAST SISKIYOU COUNTIES...

.A COOL AIR MASS REMAINS IN PLACE AGAIN TONIGHT INTO WEDNESDAY
MORNING LEADING TO FROST AND FREEZING CONDITIONS IN ROUGHLY THE
SAME AREAS.

CAZ082-ORZ029>031-282300-
/O.EXP.KMFR.FZ.W.0017.000000T0000Z-120828T1500Z/
/O.EXP.KMFR.FR.Y.0032.000000T0000Z-120828T1500Z/
/O.CON.KMFR.FZ.W.0018.120829T1000Z-120829T1500Z/
/O.CON.KMFR.FR.Y.0033.120829T1000Z-120829T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
752 AM PDT TUE AUG 28 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
WEDNESDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
WEDNESDAY...
...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...
...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. THE
FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY. A
FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY.



* TEMPERATURES: 28 TO 32 DEGREES IN THE FREEZE WARNING AREA... 
  32 TO 36 DEGREES IN THE FROST ADVISORY AREA. 

* LOCATIONS IN THE FREEZE WARNING INCLUDE: CRESCENT AND CHEMULT 
  IN OREGON AND RURAL AREAS EAST OF MCCLOUD IN CALIFORNIA.

* LOCATIONS IN THE FROST ADVISORY INCLUDE: CHILOQUIN AND FORT 
  ROCK IN OREGON AND RURAL AREAS EAST OF MCCLOUD IN 
  CALIFORNIA. 

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ085-281600-
/O.EXP.KMFR.FR.Y.0032.000000T0000Z-120828T1500Z/
MODOC COUNTY-
INCLUDING THE CITY OF...ALTURAS
752 AM PDT TUE AUG 28 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 


$$

PETRUCELLI

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Aug 27, 9:03 AM PDT, 4 hours 53 minutes earlier.

Area forecast discussion, Aug 27, 9:03 AM PDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
903 AM PDT MON AUG 27 2012

.DISCUSSION...THE COLD FRONT THAT BROUGHT SIGNIFICANT RAINFALL
TOTALS TO PARTS OF CURRY COUNTY IS WEAKENING AS IT MOVES INLAND
THIS MORNING. SO FAR ONLY LIGHT AMOUNTS HAVE BEEN REPORTED IN THE
PAST HOUR IN CURRY COUNTY AND EXPECT ANY PRECIPITATION THERE TO
END IN THE NEXT COUPLE OF HOURS. TEMPERATURES EAST OF THE CASCADES
IN THE VALLEY LOCATIONS DID GET CLOSE TO OR BELOW FREEZING LAST
NIGHT INTO EARLY THIS MORNING. A PRELIMINARY LOOK AT DATA SUGGEST
THESE SAME AREAS COULD GET DOWN NEAR TO BELOW 32 AGAIN TONIGHT
INTO EARLY TUESDAY...SO WE'LL LIKELY HAVE ANOTHER FREEZE WARNING
AND FROST ADVISORIES. THE SMOKE FROM NORTHERN CALIFORNIA CONTINUES
TO MOVE NORTH INTO THE FORECAST AREA AND WILL CONTINUE TO BE THE
CASE THROUGH TUESDAY. WEDNESDAY THE UPPER LEVEL WINDS ARE EXPECTED
TO SHIFT WESTERLY WHICH WILL CARRY THE SMOKE OUT OF SOUTHERN
OREGON. -PETRUCELLI

&&

.AVIATION...A COLD FRONT MOVES INLAND THIS MORNING THIS WILL
RESULT IN GRADUALLY IMPROVING CONDITIONS ALONG THE COAST. KOTH IS
CURRENTLY VFR AND GUIDANCE SUGGEST VFR CONDITIONS SHOULD CONTINUE
FOR THE REST OF THE DAY. CIGS AT KRBG SHOULD IMPROVE IN THE NEXT
COUPLE OF HOURS FOLLOWED BY VFR CONDITIONS. ELSEWHERE VFR
CONDITIONS CONTINUE...BUT KLMT COULD HAVE OCCASIONAL REDUCTION IN
VISIBILITY DUE TO AREAS OF SMOKE MOVING UP FROM NORTHERN
CALIFORNIA. KMFR IS NOT EXPECTED TO HAVE ANY VISIBILITY ISSUES.

&&

.PREV DISCUSSION... /ISSUED 100 AM PDT MON AUG 27 2012/

DISCUSSION...27/00Z NAM/GFS IN.

LOTS OF LOW CLOUDS OVER THE COAST AND COAST RANGE THIS MORNING DUE
TO A WEAK FRONT THAT MOVED ONSHORE LAST EVENING AND STALLED.
MEASURABLE PRECIPITATION HAS BEEN RECORDED AT NUMEROUS STATIONS IN
THIS AREA. AMOUNTS ARE LIGHT...GENERALLY 0.10 OR LESS...EXCEPT IN
THE BROOKINGS AREA. THEY ARE GETTING QUITE A BIT OF PRECIPITATION...
GENERALLY AROUND 0.50 INCHES IN THE PAST 6-12 HOURS. RED MOUND HAS
MORE THAN AN INCH SO FAR. CLOUDS ASSOCIATED WITH THE FRONTAL BAND
ARE PUSHING INTO THE UMPQUA BASIN AND ILLINOIS VALLEY...BUT NO
PRECIPITATION HAS BEEN RECORDED IN THOSE AREAS.

INLAND...COLD LOW TEMPERATURES WERE EXPECTED EAST OF THE
CASCADES...BUT TEMPERATURES ARE DROPPING MORE SLOWLY THAN
EXPECTED. MAY NEED TO CANCEL THE FREEZE WARNING/FROST ADVISORY
THERE IF THEY DON'T START DROPPING FAST.

THE MODELS ARE IN GENERAL AGREEMENT THROUGH WEDNESDAY...SO
CONFIDENCE IN THE FORECAST IS GOOD IN THE NEAR TERM.

A CLOSED UPPER LEVEL LOW IS NOW SPINNING NEAR 48N 130W...OR ABOUT
150NM WEST OF THE WASHINGTON COAST. SOME ENERGY DIVING DOWN THE
BACK SIDE OF THE TROUGH WILL CAUSE A FUJIWARI EFFECT...AND THE
WAVE AND THE LOW WILL ROTATE AROUND EACH OTHER THROUGH MONDAY.
THIS WILL SLOW THE EASTWARD PROGRESS OF THE TROUGH. MOST OF THE
ENERGY ASSOCIATED WITH THIS TROUGH WILL REMAIN OFFSHORE...BUT
SOUTHWEST FLOW ALOFT WILL INCREASE IN FITS AND STARTS DURING THIS
INTERVAL.

THE TROUGH WILL BECOME PROGRESSIVE AGAIN TUESDAY AND IT WILL MOVE
ONSHORE TUESDAY EVENING AND TO POINTS EAST WEDNESDAY. SOUTHWEST
FLOW ALOFT LOOKED LIKE IT WOULD GET STRONGER AT THIS POINT ON THE
MODEL RUNS LAST NIGHT...BUT THE NEWER RUNS HAVE BACKED OFF ON
THIS. TUESDAY WILL STILL BE A WINDY DAY OVER THE RIDGES AND EAST
OF THE CASCADES...JUST NOT AS WINDY AS PREVIOUSLY FORECAST.

A SHORT WAVE DIVING DOWN THE BACKSIDE OF THE TROUGH WILL MOVE
ONSHORE WEDNESDAY AND DEPART WEDNESDAY NIGHT.

AS FAR AS WEATHER ON THE SURFACE GOES...THE WEAK FRONT OVER THE
COAST RANGE DISSIPATE IN PLACE LATER TODAY. THE ASSOCIATED
PRECIPITATION WILL BE LIGHT AND LIMITED TO THE COASTAL AREAS AS
THERE IS WEAK UPPER LEVEL SUPPORT FOR THIS FRONT SO FAR FROM THE
PARENT LOW.

THE MAIN IMPACT OF THE INCOMING TROUGH WILL BE IN THE FIRE
WEATHER DEPARTMENT. THE INCREASING WINDS ALOFT WILL MAKE FOR GUSTY
WINDS OVER THE RIDGES AND THESE WINDS WILL SURFACE IN SOME OF THE
EAST SIDE VALLEYS...WHERE RELATIVE HUMIDITIES WILL BE QUITE LOW.
THE WINDS ON MONDAY WILL BE LIGHTER THAN SUNDAY...BUT THE WINDS ON
TUESDAY WILL BE ABOUT THE SAME AS SUNDAY WAS. NO PRECIPITATION IS
EXPECTED FROM MONDAY AFTERNOON ON.

ANOTHER IMPACT WILL BE CLOUD COVERAGE FROM THE CASCADES WEST. ALL
THIS TROUGH ACTIVITY ALOFT WILL CRANK UP THE MARINE LAYER DEPTH.
WOULD NOT BE SURPRISED TO SEE MARINE STRATUS ALL THE WAY TO THE
CASCADES AND SISKIYOUS WEDNESDAY MORNING. THIS WILL HELP MAKE
WEDNESDAY THE COOLEST DAY OF THE COMING WEEK OVER THE INLAND
AREAS.

LONG TERM DISCUSSION FROM THE SUNDAY AFTERNOON AFD...THURSDAY
THROUGH SUNDAY. THE TREND IN THE SECOND HALF OF NEXT WEEK IS FOR
H5 HEIGHTS TO START RISING AS THE TROUGH LIFTS OUT OF THE AREA.
HIGH TEMPERATURES WILL REBOUND TO SEASONAL NORMS, WHICH FOR
MEDFORD IS IN THE MID TO UPPER 80S. BOTH THE GFS AND THE EC BRING
ANOTHER CLOSED LOW TOWARD THE BAY AREA WITH STRONG SOUTHERLY FLOW
INTO NORTHERN CALIFORNIA AND SOUTHERN OREGON. TIMINGS ARE OFF BY
ABOUT A DAY FROM ONE ANOTHER BUT THE SYNOPTIC PATTERNS ARE
SIMILAR. WE WILL HAVE TO KEEP A CLOSE EYE ON THIS FEATURE AS HIGHS
COULD RISE INTO THE MID 90S AGAIN NEXT WEEKEND WITH POTENTIAL FOR
THUNDERSTORMS. /FB

AVIATION...THE COLD FRONT IS DRAPED OVER THE COAST/COASTAL
MOUNTAINS AND PRODUCING BOUTS OF LIGHT RAIN, REDUCED VISIBILITIES,
AND IFR CEILINGS. GUSTY SOUTH TO SOUTHWEST WINDS ARE ALSO
ASSOCIATED WITH THE FRONT...BUT THEY ARE WEAKENING AT THIS TIME.
AS WINDS SUBSIDE ALONG THE COAST...CEILINGS WILL BECOME IFR UNTIL
LATE MONDAY MORNING. THE FRONT WILL PROVIDE ENOUGH INSTABILITY TO
KEEP CEILINGS IN THE UMPQUA BASIN PREDOMINANTLY JUST ABOVE MVFR.
FURTHER INLAND...KMFR WILL REMAIN VFR WHILE KLMT WILL CONTINUE TO
SEE MVFR CEILINGS AND VISIBILITY DUE TO HEAVY SMOKE FROM WILDFIRES.

FIRE WEATHER...THE LONG-DURATION WIND EVENT FOR EAST OF THE
CASCADES CONTINUES AND A FIRE WEATHER WATCH IS OUT AT RFWMFR. THE
TROUGH AND ASSOCIATED FRONT WILL WEAKEN MONDAY...AND WINDS WILL
TREND LOWER DURING THE AFTERNOON. HOWEVER...HUMIDITIES WILL DROP
BY 5 PERCENT OR SO. AT THIS POINT...CONDITIONS WILL LIKELY NOT
REACH RED FLAG CRITERIA MONDAY AFTERNOON...BUT WILL HEADLINE IN
OUR FIRE WEATHER FORECAST PRODUCT TO KEEP ATTENTION ON AREAS EAST
OF THE CASCADES. ON TUESDAY...SOME GUIDANCE STILL SUGGESTS
INCREASING WINDS...AND THEREFORE A FIRE WEATHER WATCH CONTINUES
FOR FOR FIRE WEATHER ZONES 624...625...285...AND 284.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR ORZ029>031.

CA...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR CAZ083>085.

PZ...NONE.

99/99/99

In the hours before

Local storm report, Aug 27, 11:00 AM PDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1100 AM PDT MON AUG 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.32W
08/27/2012  M1.08 INCH       CURRY              OR   TRAINED SPOTTER

            1.08 INCHES PAST 12 HOURS.

&&

KEENE

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 1:56 PM PDTFreeze WatchMFRSiskiyou12 hr
Aug 27, 1:56 PM PDTFreeze WarningMFRSiskiyou18 hr
Aug 27, 2:12 PM PDTRed Flag WarningMFRModoc30 hr

Nearby

Frost Advisories in California, 2012Frost Advisories in Oregon, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.